Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 6, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 18, 2025, 2:36 AM CDT for 24 counties in Texas. It took effect at Mar 18, 2025, 12:00 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 2:36 AM CDT (07:36 UTC)
- In effect from
- Mar 18, 2025, 12:00 PM CDT
- Expired
- Mar 19, 2025, 6:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5531 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 12:37 AM CDT, 1 hour 59 minutes earlier. Its key messages:
- Updated at 1231 AM CDT Tue Mar 18 2025
- An upper level system to bring high winds to areas across the Caprock on Tuesday with wind speeds around 40 to 50 mph, gusting to 60 mph. A High Wind watch remains in effect from Tuesday afternoon through early Wednesday morning.
- Above normal temperatures combined with dry and windy conditions will bring widespread extremely critical fire weather conditions on Tuesday. A Red Flag Warning is in effect from Tuesday morning through early Wednesday morning.
Area forecast discussion, Mar 18, 12:37 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1237 AM CDT Tue Mar 18 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1231 AM CDT Tue Mar 18 2025 - An upper level system to bring high winds to areas across the Caprock on Tuesday with wind speeds around 40 to 50 mph, gusting to 60 mph. A High Wind watch remains in effect from Tuesday afternoon through early Wednesday morning. - Above normal temperatures combined with dry and windy conditions will bring widespread extremely critical fire weather conditions on Tuesday. A Red Flag Warning is in effect from Tuesday morning through early Wednesday morning. && .SHORT TERM... (This evening through Tuesday) Issued at 159 PM CDT Mon Mar 17 2025 The combination of southwesterly winds and an overhead upper ridge will allow highs to reach into the 80s across the Caprock and near 90 across the Rolling Plains. Winds are currently averaging out of the southwest around 15-20 mph. Surface troughing extending from a surface low over eastern Colorado/western Kansas will help to keep winds breezy through the overnight hours and will in turn help keep overnight lows warm, mid 40s to upper 50s. Another decent wind event in on track for tomorrow afternoon/evening. An upper trough currently moving into the West Coast will continue pushing eastward through tomorrow. The axis of the upper trough will be over the Four Corners by mid to late afternoon tomorrow. The surface low across eastern Colorado/western Kansas will deepen to ~985mb as the upper low progresses eastward. Though the H500 vortmax will still be west and north of the FA tomorrow afternoon, enough of a surface pressure and H700 gradient should exist to allow for winds to reach into low end High Wind level shortly after noon for areas on the Caprock. Advisory level winds are most likely off the Caprock. The High Wind Watch will remain in effect for tomorrow. Red Flag conditions are expected area wide tomorrow as Relative Humidity drops to the upper single digits. && .LONG TERM... (Tuesday night through next Sunday) Issued at 159 PM CDT Mon Mar 17 2025 As the upper-low deepens over the Central Plains, the tightest mid-level height gradient will pass across the region Wednesday night, maintaining breezy to windy conditions despite the nocturnal inversion, which may not be very strong in this scenario. Although, there will be some cold advection occurring, with temperatures not nearly as mild as those tonight. A weaker, secondary wind maximum with pass across the area on Wednesday, and we expect winds to quickly ramp up again around daybreak - possibly into advisory criteria for a while. This time the strongest winds will be centered around the southeast Texas Panhandle into the northern Rolling Plains. The winds will turn to the north during the day as a front passes through. And then the wind will finally begin to slacken late Wednesday afternoon and go light Wednesday evening as the post-frontal surface high briefly settles in. With the dry air and light winds Wednesday night, we expect temperatures to drop off quickly with lows in the mid 20s to lower to mid 30s early Thursday morning...a reminder that last freeze dates aren't until April for most locations across the forecast area. Modest ridging aloft and a return to southerly winds will start a warming trend Thursday...a weak cold front on Friday will temper the warming but we should be back into the 70s and 80s by Saturday with dry, breezy conditions. Another dry front is possible on Sunday. && .AVIATION... (06Z TAFS) Issued at 1231 AM CDT Tue Mar 18 2025 Breezy conditions and LLWS will continue through the rest of tonight as a strong low level jet persists overhead. Southwest winds are then expected to strengthen significantly by late this morning and become strong this afternoon. Sustained winds above 30 kt are likely at all sites with gusts near 50 kt expected at LBB and PVW this afternoon. Winds will become westerly this evening behind a strong front with gusts near 50 kt likely to continue to the end of this TAF period. Visibility restrictions due to BLDU are expected at all terminals today and tonight, but the magnitude of these reductions is still uncertain and will maintain MVFR vis this afternoon for the time being. && .FIRE WEATHER... Issued at 159 PM CDT Mon Mar 17 2025 Widespread extremely critical fire weather conditions are expected tomorrow afternoon. Minimum RH values will drop into the upper single digits amid southwest 20 foot winds around 25-30 mph off the Caprock and 35-40 mph on the Caprock. Red Flag conditions will continue into the overnight hours through at least midnight. The fire danger will also be enhanced by ERC values ranging from around the 85th percentile across the far southern Texas Panhandle to around the 96th percentile across the South Plains and Rolling Plains. Critical Fire conditions are likely to persist through the day Wednesday as another strong upper-level jet passes across the area. Despite cooler temperatures, RH values will drop into the teens for most of the South Plains after a breezy and mild night with only poor to average RH recovery. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 1 AM CDT Wednesday for TXZ021>044. High Wind Watch from noon CDT today through late tonight for TXZ021>024-027>030-033>036-039>041. && SHORT TERM...51 LONG TERM....33 AVIATION...30
Hazardous weather outlook, Mar 17, 3:24 AM CDT, 23 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 324 AM CDT Mon Mar 17 2025 TXZ021>044-180830- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 324 AM CDT Mon Mar 17 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Breezy and very warm and dry weather will result in widespread critical fire weather conditions today, with some localized extremely critical conditions also possible. A Red Flag warning is in effect today from noon until 10 PM for the entire forecast area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Extremely critical fire weather conditions are likely area-wide on Tuesday. A Red Flag warning is in effect Tuesday 10 AM through 1 AM Wednesday for the entire forecast area. Sustained west winds up to 50 mph with gusts up to 60 mph are possible on Tuesday. A High Wind Watch is in effect for areas on the Caprock from Tuesday afternoon through early Wednesday morning. Elevated to critical fire weather conditions are possible across the entire region each afternoon from Wednesday through Saturday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:36 AM CDT | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 15 more | 22 hr |
| Mar 18, 5:01 PM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.